zbMATH — the first resource for mathematics

Robust stabilization of a class of polytopic linear time-varying continuous systems under point delays and saturating controls. (English) Zbl 1143.93021
Summary: This paper investigates the stabilization dependent on the delays of, in general, time-varying linear systems with multiple constant point time-delays under saturating state-feedback controls. The matrices describing the state-space dynamics and control belong to polytopes. Also, the controller gain matrix is characterized as belonging to another polytope whose vertices are computed from the knowledge of a closed bounded ball containing a set of values of the state norm and also the component-wise saturating gains and saturation parameterizations. This knowledge defines the polytope vertices through scaling diagonal matrices being associated with the various operation modes in the linear and saturated zones of each input component. In these conditions, the resulting closed-loop system is of polytopic nature whose whole number of vertices is (at most) equal to the product of both numbers of vertices of the above two polytopes characterizing the plant parameterization and the saturation. The closed-loop sufficiency-type stability conditions are obtained from Lyapunov’s stability theory by constructing candidates for each vertex of the polytopic closed-loop system each satisfying, in the most general case, a Riccati matrix differential inequality. Some conditions guaranteeing the stability conditions are obtained from a general Kalman-Yakubovtch-Popov (KYP) Lemma and some weaker stability conditions are also obtained for the time-invariant case from a set of linear matrix inequalities associated with the set of vertices.

93D09 Robust stability
93C10 Nonlinear systems in control theory
93C15 Control/observation systems governed by ordinary differential equations
Full Text: DOI
[1] Hale, T.K.; Infante, E.F.; Tsen, F.S.P., Stability in linear delay equations, J. math. anal. appl., 105, 533-555, (1985) · Zbl 0569.34061
[2] Niamsup, P.; Phat, V.N., Asymptotic stability of nonlinear control systems described by differential equations with multiple delays, Elect. J. differential equations, 2000, 11, 1-17, (2000) · Zbl 0941.93052
[3] Xu, B.G., Stability criteria for linear time-invariant systems with multiple delays, J. math. anal. appl., 282, 1, 484-494, (2000) · Zbl 0982.34064
[4] Hu, T.; Lin, Z.; Qiu, L., Stabilization of exponentially unstable linear systems with saturating actuators, IEEE trans. automatic control, 46, 6, 973-979, (2001) · Zbl 1032.93063
[5] Richard, P., Time-delay systems: an overview of some recent advances and open problems, Automatica, 39, 10, 1667-1694, (2003) · Zbl 1145.93302
[6] Yu, F.M.; Chung, H.Y.; Chen, S.Y., Fuzzy sliding mode controller design for uncertain time-delayed systems with nonlinear input, Fuzzy sets and systems, 140, 2, 359-374, (2003) · Zbl 1041.93034
[7] De la Sen, M., Sufficiency-type stability and stabilization criteria for linear time-invariant systems with constant point delays, Acta appl. math., 83, 3, 235-236, (2004) · Zbl 1067.34078
[8] De la Sen, M.; Alastruey, C.F., Stability results for two classes of linear time-delay and hybrid systems, Eng. comput., 21, 7-8, 718-735, (2004) · Zbl 1111.93062
[9] De la Sen, M.; Luo, N.S., On the uniform exponential stability of a wide class of linear time-delay systems, J. math. anal. appl., 289, 2, 456-476, (2004) · Zbl 1046.34086
[10] Liang, S.; Ishitobi, M., The stability properties of the zeros of sampled models for time-delay systems in fractional order hold case, Dynam. continuous discrete impulsive syst. series B-appl. algorithms, 11, 3, 299-312, (2004) · Zbl 1061.93062
[11] Wu, H., Adaptive robust tracking and model following of uncertain dynamical systems with multiple time-delays, IEEE trans. automat. control, 49, 4, 611-616, (2004) · Zbl 1365.93227
[12] Wang, Z.; Hu, H.; Kupper, T., Robust Hurwitz stability test for linear systems with uncertain commensurate time delays, IEEE trans. automat. control, 49, 8, 1389-1393, (2004) · Zbl 1365.93374
[13] Tarbouriech, S.; Da Silva, J.M.G., Synthesis of controllers for continuous-time delay systems with saturating controls via LMT’s, IEEE trans. automat. control, 45, 1, 105-111, (2000) · Zbl 0978.93062
[14] S.I. Niculescu, Delay Effects on Stability: A Robust Control Approach, in: Lecture Notes in Control and Information, Series no. 269, Springer-Verlag, Berlin, 2001.
[15] Geromel, J.C.; de Oliveira, M.; Hsu, L., LMI characterization of structural and robust stability, Linear algebra appl., 285, 69-80, (1998) · Zbl 0949.93064
[16] Geromel, J.C.; Colaneri, P., Robust stability of time-varying polytopic systems, Systems control lett., 55, 1, 81-85, (2006) · Zbl 1129.93479
[17] Da Silva, J.G.; Tarbouriech, S.; Garcia, G., Local stabilization of linear systems under amplitude and rate saturating actuators, IEEE trans. automat. control, 48, 5, 842-847, (2003) · Zbl 1364.93634
[18] Alonso-Quesada, S.; De la Sen, M., Robust adaptive control of discrete nominally stabilizable plants, Appl. math. comput., 150, 2, 555-583, (2004) · Zbl 1041.93029
[19] De la Sen, M., Adaptive stabilization of non-necessarily inversely stable first-order systems by using estimates modification based on testing the Sylvester determinant, Appl. math. comput., 141, 2-3, 261-280, (2003) · Zbl 1029.93055
[20] M. De la Sen, Parameter dependent Lyapunov functions for robust stability of time varying linear systems under point delays, Appl. Math. Comput., in press, doi:10.1016/j.amc.2005.12.004. · Zbl 1100.93031
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.